Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 186, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 9, 2002, 10:01 PM EDT for Harrison County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2002, 10:01 PM EDT (02:01 UTC)
- Expired
- Jul 9, 2002, 10:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Harrison County, IN
The radar
The Louisville radar (KLVX), 28 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3206 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS53 KLMK 100201 SVRSDF INC061-100245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1001 PM EDT TUE JUL 9 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1045 PM EDT * AT 857 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTH OF BRADFORD TO 12 MILES WEST OF WHITE CLOUD...OR FROM 25 MILES NORTHWEST OF LOUISVILLE TO 38 MILES WEST OF LOUISVILLE...MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WHITE CLOUD...RAMSEY...NEW SALISBURY...BYRNEVILLE AROUND 1010 PM EDT CRANDALL AROUND 1015 PM EDT NEW AMSTERDAM...CORYDON AROUND 1020 PM EDT VALLEY CITY...LANESVILLE AROUND 1025 PM EDT NEW MIDDLETOWN AROUND 1030 PM EDT DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS LINE OF STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. THIS STORM HAS HAD A HISTORY OF PRODUCING DAMAGING WINDS AND FREQUENT LIGHTNING STRIKES. TAKE SHELTER IMMEDIATELY XXV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:55 AM EDT, 18 hours 6 minutes earlier.
Area forecast discussion, Jul 9, 3:55 AM EDT, 18 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 355 AM EDT TUE JUL 9 2002 SKIES WERE CLEAR OVER MOST OF FA AT 06Z BUT CLOUDS FROM EVENING THUNDERSTORMS PERSISTED ACROSS THE FAR SOUTHERN PARTS OF KENTUCKY. DEW POINT MAX WAS LOCATED FROM NEAR HOPKINSVILLE AND BOWLING GREEN NORTHEAST TO NEAR LEXINGTON. MAIN FORECAST PROBLEMS THIS MORNING ARE TIMING AND HOW WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE ALONG AND AHEAD OF FRONT AND TEMPERATURES. MODELS VERY SIMILAR OUT THROUGH 60 HOURS...BRINGING COLD FRONT SOUTH INTO FA OVERNIGHT THEN INTO TENNESSEE BY LATE WEDNESDAY. TODAY WILL START OUT MOSTLY SUNNY ACROSS MOST OF THE AREA WITH SEVERAL HOURS OF STRONG HEATING BEFORE CLOUDS BEGIN TO DEVELOP LATE THIS MORNING AND EARLY THIS AFTERNOON. THIS SHOULD GIVE PLENTY OF TIME FOR TEMPERATURES TO RISE TO AROUND 90 OR INTO THE LOWER 90S IN MOST LOCATIONS BEFORE SIGNIFICANT AMOUNT OF CLOUDS FORM. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT ACROSS THE AREA THIS AFTERNOON. THE MOST NUMEROUS WILL BE ACROSS THE NORTHERN SECTIONS - WHERE THE IMPACT OF OUTFLOW BOUNDARIES FROM ONGOING THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND MICHIGAN WILL BE GREATEST. SOME OF THESE COULD BECOME SEVERE...PER SPC OUTLOOK. ALSO THIS IS WHERE MODELS INDICATE GREATEST INSTABILITY AND QPF. WILL GO HIGH CHANCE NORTH AND LOWER CHANCE SOUTH THIS AFTERNOON. TONIGHT...AS THE FRONT DROPS INTO FA...THUNDERSTORMS WILL BECOME MORE WIDESPREAD. INSTABILITY MAX SPREADS ACROSS THE FA AS DOES QPF MAXIMUM. LIKELY POPS SEEM REASONABLE WITH MORE NUMEROUS STORMS REACHING THE SOUTHERN SECTIONS BEFORE DAYBREAK. SHOWERS WILL PERSIST BEHIND THE FRONT DURING THE DAY WEDNESDAY WITH LOWER POPS ACROSS THE NORTH AND HIGHER POPS IN THE SOUTH. WILL ALSO KEEP THUNDER IN THE FORECAST FOR THE SOUTHERN SECTIONS. AFTER A DRY DAY ON THURSDAY...UPPER SYSTEM DEPICTED ON BOTH ETA AND AVN WILL DROP SOUTH TOWARD FA WHILE AT THE SAME TIME LOW PRESSURE OVER THE GULF STATES MOVES NORTHEAST INTO FA. THIS WILL BRING ANOTHER ROUND OF CLOUDS AND SHOWERS FOR FRIDAY AND SATURDAY...ALONG WITH COOLER TEMPERATURES BEFORE WARM-UP FOR THE LATTER HALF OF THE WEEKEND. MADE SOME MINOR ADJUSTMENTS TO TEMPERATURES IN THE EXTENDED AFTER A QUICK LOOK AT GUIDANCE VALUES. .SDF...NONE. SCHOLZ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:41 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.